1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin Tummy Troubles

Discussion in 'Metformin/Biguanides' started by Type2_2000, Jun 27, 2013.

  1. Type2_2000

    Type2_2000 · Well-Known Member

    Messages:
    49
    Likes Received:
    5
    Trophy Points:
    28
    Hi,

    I've been on 2000mg of Met (1000mg am then pm) and also 1.2 of Victoza for the last 3 years.

    I've always tolerated it well but recently I've started having problems. Two hours after taking the Met I get tummy pain and in general I have really bad gas with horrible 'eggy' burps! I have recently lost a fair amount of weight and my control has become tighter. I will get in touch with my doctor but I wonder if anyone has had similar problems? As an interim, I read that having some Yoghurt when you take the Met can help. Any feedback would be much appreciated.

    Thanks


    Sent from the Diabetes Forum App
     
  2. pav

    pav Type 2 · Well-Known Member

    Messages:
    361
    Likes Received:
    0
    Trophy Points:
    56
    Sounds like the usual after effects of taking metformin, it might be worth asking for the slow release version. I been on metformin for 13 years and still suffer from the windy problem.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook